Alert archive / Ohio / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 256, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Nov 12, 2003, 5:00 PM EST for Sandusky County, Seneca County, Ohio. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 12, 2003, 5:00 PM EST (22:00 UTC)
- Expired
- Nov 12, 2003, 5:45 PM EST
- In force
- 45 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
Counties Sandusky County, OH, Seneca County, OH
The radar
The Cleveland radar (KCLE), 110 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 12, 1:50 PM EST | Severe Thunderstorm Watch | SPC | 5 hr |
| Nov 12, 4:40 PM EST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 10.0 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1748 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 182 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCLE 122200
SVRCLE
OHC143-147-122245-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
500 PM EST WED NOV 12 2003
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SANDUSKY COUNTY IN NORTHWEST OHIO...
SENECA COUNTY IN NORTHWEST OHIO...
* UNTIL 545 PM EST
* AT 500 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 11 MILES WEST OF FOSTORIA...MOVING EAST AT 40
MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
BELLEVUE
CLYDE
FOSTORIA
FREMONT
GREEN SPRINGS
LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL ARE LIKELY WITH THIS
STORM. TAKE COVER IN A STURDY BUILDING UNTIL THE STORM HAS PASSED.
A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER...
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.
LAT...LON 4135 8341 4138 8319 4142 8297 4142 8285
4120 8284 4116 8325 4113 8342
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 12, 2:00 PM EST, 3 hours earlier.
Area forecast discussion, Nov 12, 2:00 PM EST, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
200 PM EST WED NOV 12 2003
MAJOR CONCERN FOR THIS PCKG IS WHAT TO DO WITH HIGH WIND WATCH
CURRENTLY IN EFFECT LATE TONIGHT AND THU. THINKING ATTM IS TO
CONVERT TO A HIGH WIND WARNING ABT NRN 1/3 CWA AND REST WILL GO WITH
WIND ADVISORY. LOOKS RIGHT NOW THAT STGST WINDS FM 10Z-16Z.
IN GENERAL...MDLS SEEM TO BE IN REAL GOOD AGREEMENT HANDLING UPR LVL
FEATURES THRU PCKG. BRD TROF N CNTRL U.S. SHARPENS UP AS IT MOVS E
THEN KIND OF CLOSES OFF AS IT APPCHS NEW ENG. BY 42-48 HRS CWA AT PT
OF INFLECTION WITH COLLAPSING RDG COMING IN THEREAFTER.
STG DRY SLOTTING BEING PORTRAYED BY ALL MDLS FOR THIS AFTN AND
EVE...SPCLY WRN SXNS. THIS HOWEVER NOT UNTYPICAL FOR SUCH A TIGHT
SFC
LOW. WRAP-ARND MSTR MOVG RPDLY BACK IN OVRNGT TNGT AS IS THE COLD
AIR AND STG WINDS. NGM FRH FCST ALSO NOT SUPPORTING A WHOLE LOT OF
QPF THRUOUT. THIS KIND OF GOES AGAINST THE HIGHER POPS NGM
PORTRAYING OVR OTHER MDLS. OTHER MDLS RMN IN CHC REGIME FOR TNGT W
WHILE NGM HIGH LKLY. WL PRBBL GO WITH HIGH CHC POPS W TNGT AND LKLY
ELSEWR. WORDING WL PRBBLY BE SHWRS LIKELY CHANGING TO SNOW SHOWERS
TNGT. MNLY SNWSHWRS ON THU. ATTM DONT FEEL ANY HEADLINE NECESSARY
FOR THU CONSIDERING GRND WARMTH AND WIND SPEEDS AND DIRECTION.
ACCUMS LIKELY HIGHEST OVR TYPICAL LE CNTYS. MAYBE AND INCH OR TWO
IN NRSHR AREAS AND 2 TO 3 INCHES INLAND FOR DAYTIME THU. FOR THU
POPS WL RANGE FROM FLURRIES WEST TO CAT SNWSHWRS XTRM NE OH/NW PA.
LKLY SNWSHWRS EXTRM E FOR THU NGT AND SCT SNWSHWRS NXT SET TO W AND
NOTHING OVR WRN 1/2 CWA. NOTHING ON FRI ANYWR. GUID TMPS PRETTY MUCH
IN BALLPARK BUT MET RUNNING A LTL WARM FOR HIGHS. PLENTY OF ROOM FOR
TWEEKING.
.CLE...
OH...HIGH WIND WARNING LATE TNGT AND THURSDAY FOR LAKE SHORE AND
JUST INLAND.
WIND ADVISORY LATE TNGT AND THURSDAY FOR REMAIDER OF NORTHERN
THIRD OF OHIO.
PA...HIGH WIND WARNING LATE TNGT AND THURSDAY.
VRCEKHazardous weather outlook, Nov 12, 5:35 AM EST, 11 hours 25 minutes before
OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-121230- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 535 AM EST WED NOV 12 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF NORTHERN OHIO AND A PORTION OF NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY. THE STORM PREDICTION CENTER SAYS NORTHERN OHIO AND NORTHWEST PENNSYLVANIA IS IN A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. DAMAGING WINDS...LARGE HAIL AND MAY BE EVEN SOME TORNADOES ARE POSSIBLE. THIS WEATHER WILL BE AHEAD OF A STRONG COLD FRONT THAT WILL MOVE THROUGH THE REGION THIS AFTERNOON AND EVENING. IF WE GET SOME SUNSHINE TODAY THAT WILL INCREASE THE CHANCES OF SEVERE WEATHER AS THE AIRMASS WILL BE MORE UNSTABLE. BEHIND THE COLD FRONT IT WILL BECOME WINDY. A HIGH WIND WATCH IS IN EFFECT FOR LATE TONIGHT AND THURSDAY FOR THE LAKESHORE COUNTIES FROM LORAIN COUNTY EAST AS THE COLD AIR POURS INTO THE REGION. WIND GUSTS UP TO 60 MPH ARE POSSIBLE IN THE WATCH AREA AND APPROACHING 45 MPH ELSEWHERE. .DAYS TWO THROUGH SEVEN... THURSDAY WILL BE WINDY WITH THE STRONGEST WINDS OVER PARTS OF NORTHEAST OHIO AND A HIGH WIND WATCH IS IN EFFECT FOR THAT AREA. SOME LAKE EFFECT SNOW SHOWERS WILL ALSO OCCUR WITH SOME ACCUMULATING SNOW ESPECIALLY IN THE SNOW BELT COUNTIES. SINCE THE GROUND IS WARM MUCH OF THE SNOW ACCUMULATION WILL BE ON GRASSY AREAS AND ON VEHICLES AND DECKS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY AFTER 1 PM. KIELTYKA
In the hours before
Special weather statement, Nov 12, 4:08 PM EST, 52 minutes before
OHZ003-006>008-017-018-027-028-036-037-122145- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 408 PM EST WED NOV 12 2003 A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EST WEDNESDAY EVENING FOR NORTHERN OHIO. SHOWERS AND THUNDERSTORMS WERE DEVELOPING OVER THE NORTHWEST SECTIONS OF OHIO. THESE STORMS WERE MOVING EAST 30 TO 40 MILES AN HOUR. WITH THIS MOVEMENT...THE STORMS WILL BE ENTERING LUCAS... WOOD AND HANCOCK COUNTIES BY FIVE PM. THE STORMS MAY PRODUCE VERY HEAVY RAIN...SMALL HAIL AND GUSTY WINDS. THE NATIONAL WEATHER SERVICE WILL CONTINUE TO MONITOR THESE STORMS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 12, 4:40 PM EST | Severe Thunderstorm Warning | CLE | Hancock, Wood | 65 min |
| Nov 12, 5:08 PM EST | Severe Thunderstorm Warning | CLE | Wyandot | 52 min |
| Nov 12, 5:23 PM EST | Severe Thunderstorm Warning | CLE | Crawford, Marion | 67 min |
| Nov 12, 5:36 PM EST | Special Marine Warning | CLE | 114 min | |
| Nov 12, 5:36 PM EST | Special Marine Warning | CLE | 114 min | |
| Nov 12, 5:36 PM EST | Special Marine Warning | CLE | 114 min | |
| Nov 12, 5:40 PM EST | Severe Thunderstorm Warning | CLE | Erie, Huron | 65 min |
| Nov 12, 5:49 PM EST | Severe Thunderstorm Warning | CLE | Morrow, Richland | 56 min |
| Nov 12, 6:00 PM EST | Tornado Warning | CLE | Crawford, Morrow | 30 min |
| Nov 12, 6:09 PM EST | Tornado Warning | CLE | Richland | 36 min |
| Nov 12, 6:35 PM EST | Severe Thunderstorm Warning | CLE | Ashland | 25 min |
| Nov 12, 6:39 PM EST | Severe Thunderstorm Warning | CLE | Wayne | 51 min |
| Nov 12, 6:45 PM EST | Tornado Warning | CLE | Wayne | 45 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.